Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hiv problems
Aug 27, 2008

I`ve been Hiv positive since 1989 and my recent blood test showed my Viral Load is 1300 and my cd4 count dropped from 540 to 245.When I lived in Florida my viral load was always undetectable but since I moved to another state,3 years ago, it goes up and down.For the last 6 yrs I`ve been on Sustiva and the blue pill[abacavir300/lamivudine150/zdv300.My doctor from the Va has mentioned my changing to a 3 pill regiment...

Response from Dr. Frascino

Hello,

Yep, it's time for a change! There is a good chance you've developed resistance to one or more of the drugs in your current combo. Before switching, I'd recommend you get a resistance test (genotype/phenotype). This will show which antiretrovirals your virus is no longer sensitive to and help your HIV specialist select a new, more effective, regimen for you. You can read more about HIV resistance tests and HIV medications on this site. Check under the Quick Links heading on The Body's homepage.

Good luck!

Dr. Bob


Previous
I want U.S. Citizens To Know..
Next
What does PEPFAR's passing mean for HIV-positive immigration?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement